I've had Numbness on my finger tips(Right Hand) for about 3 months now. I was on Effexsor XL for a couple of months & thought that might have something to do with it. I've been off the med for about 6 weeks & still have the numbing feeling.
Your problem is usually related to a thyroid problem. If your Thyroid is normal, there is a "rule of thumb" for finger numbness not related to Thyroid. If the middle, ring, and/or small finger is numb, then look to a problem with injury to the neck or shoulder. If the numbness is in the thumb and second finger, look for injury to the elbow. If it is all the fingers, look for an injury to the nerve bundle found in the middle of the shoulder between the end and the neckline. See an orthopedic neurologist for a nerve conduction study to see if you have any nerve problems in the arm, shoulder, or hand. good luck
'Abnormal nerve sensations such as pins-and-needles, tingling, burning, prickling or similar feelings are all known as "paresthesias". Some cases are severe enough to be considered painful. Paresthesias usually result from nerve damage due to pressure, entrapment, or nerve diseases. Continued nerve damage can lead to finger numbness and permanent loss of feeling. Any abnormal sensation needs medical investigation.
Distinction as to which fingers are tingling is important to diagnosis. The main fingers are more likely to be affected by conditions such as carpal tunnel syndrome. The 4th and 5th fingers are affected by the ulnar nerve, which can be interrupted by pressure at the elbow or the chest area (e.g. thoracid outlet syndrome).
Parethesias in the hands and fingers can also be caused by broader diseases such as peripheral neuropathy (more common in the feet but hands can be affected) and various others. Correct diagnosis of the causes of finger paresthesias is important and treatment can often reverse the damage. '
# Abnormal levels of calcium, potassium, or sodium in your body
# A lack of vitamin B12 or other vitamin
# Certain medications
# Toxic action on nerves, such as that from lead, alcohol, or tobacco
# Radiation therapy'
You could read more about this at the following link -
Consult your doctor to find out the cause in your case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.